Alert archive / Louisiana / River Flood Advisories in 2021

River Flood Advisory 3, NWS New Orleans, LA

February 13, 2021Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this river flood advisory at Feb 13, 2021, 10:38 AM CST for Saint Tammany Parish, Louisiana. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
Feb 13, 2021, 10:38 AM CST (16:38 UTC)
Expired
Feb 13, 2021, 7:35 PM CST
In force
9 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

County Saint Tammany Parish, LA

The river

Written for the forecast point Bogue Falaya River at Boston Street (CVEL1). The gauge peaked at 8.38 ft at Feb 12, 2021, 6:00 PM CST.

actionminormoderate51002/1302/1402/15
Action stage
5 ft
Minor stage
6 ft
Moderate stage
11 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375175, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

119 
WGUS84 KLIX 131638 RRA
FLSLIX

Flood Advisory
National Weather Service New Orleans LA
1038 AM CST Sat Feb 13 2021

...The National Weather Service in New Orleans has issued a Flood 
Advisory for the following rivers in Louisiana...

  Bogue Falaya River At Boston St in Covington affecting St. 
  Tammany Parish.

For the Bogue Falaya...including Camp Covington, Boston St in 
Covington...elevated river levels are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 1045 PM CST.

&&


LAC103-140445-
/O.NEW.KLIX.FL.Y.0003.210213T1638Z-210214T0600Z/
/CVEL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1038 AM CST Sat Feb 13 2021

The National Weather Service in New Orleans has issued a

* Flood Advisory for
  the Bogue Falaya River At Boston St in Covington.
* From this morning to late tonight.
* At 9:30 AM CST Saturday the stage was 6.0 feet.
* Action stage is 5.0 feet.
* Flood stage is 6.0 feet.
* Forecast...The river is expected to fall to 1.4 feet Thursday 
  morning.
* Impact...At 6.0 feet, The river will leave its banks under the 
  Boston Street Bridge and begin to flood the Bogue Falaya Towers 
  property.


&&

LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004

$$

GP
1 follow-up statement
462 
WGUS84 KLIX 140135
FLSLIX

Flood Advisory
National Weather Service New Orleans LA
735 PM CST Sat Feb 13 2021

...The Flood Advisory is cancelled for the following rivers in 
Louisiana...

  Bogue Falaya River At Boston St in Covington affecting St. 
  Tammany Parish.

LAC103-140245-
/O.CAN.KLIX.FL.Y.0003.000000T0000Z-210214T0135Z/
/CVEL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
735 PM CST Sat Feb 13 2021

...The Flood Advisory for the Bogue Falaya River At Boston St in 
Covington has been cancelled...

The Flood Advisory is cancelled for
  the Bogue Falaya River At Boston St in Covington.
* At 6:30 PM CST Saturday the stage was 4.2 feet.
* Flood stage is 6.0 feet.
* Forecast...The river is expected to continue to fall to 1.4 feet 
  Thursday morning.


&&

LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004

$$

KLG

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood advisory went out at Feb 13, 5:54 AM CST, 4 hours 44 minutes earlier.

Area forecast discussion, Feb 13, 5:54 AM CST, 4 hours 44 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
554 AM CST Sat Feb 13 2021

.AVIATION...Valid 1312Z through 1418Z

IFR to LIFR cigs will continue through the morning with some
terminals have reduced VSBYS due to BR. Overall conditions could
improve by late mrng and into the afternoon with possible MVFR
cig before conditions deteriorate tonight. (JL)

&&

.PREV DISCUSSION... /issued 525 AM CST Sat Feb 13 2021/

SYNOPSIS...

Cold front well out into the Gulf of Mexico this morning, with a
1040+ millibar high pressure moving into the Dakotas this morning.
Low clouds across the entire area, with radar indicating perhaps
some patchy drizzle from about Interstate 55 eastward.
Temperatures range from the lower 30s across extreme southwest
Mississippi to the lower and mid 40s south of Lake Pontchartrain
and along the immediate Mississippi coast.

SHORT TERM...

Potential exists for a significant winter storm to affect at least
the northwest portion of the CWA late Sunday night and Monday.

Several shortwaves moving through the southern stream over the
next 48 to 60 hours. One passing through the Gulf today shouldn't
produce much more than patchy drizzle over the eastern half of the
area this morning. A second will be moving through West Texas this
afternoon, then weaken as it approaches the area on Sunday. A
stronger shortwave, currently moving into the Great Basin will be
quick on it's heels, moving through the Southern Plains late
Sunday, to near Memphis by Monday night.

Although the surface low will be well out into the Gulf,
isentropic lift will push moisture up and over a shallow dome of
cold air (less than 2000 feet deep on the 00z LIX sounding). North
winds at the surface continue to pump in colder air as the high
moves southward from Canada. Precipitation will begin to break out
in extreme western portions of the area late Sunday night
spreading across much of the area on Monday. Temperatures near 850
mb will remain much too warm for snow Sunday night through much of
the day on Monday, but the cold air at the surface is forecast to
be deep enough to produce freezing rain or possibly sleet across
the northwest portion of the area, where temperatures will be near
or just above freezing. It's going to be a VERY close call for
Baton Rouge and McComb regarding potential ice accumulations. Best
potential for 0.25 inch or more ice accumulation is just northwest
of those cities. In coordination with WFOs Lake Charles and
Jackson, have opted to issue a Winter Storm Watch for northwest
portion of the area for late Sunday night and Monday. It's a bit
earlier than we'd usually issue a watch, but it's a holiday
weekend plus pretty high confidence situation. If an upgrade to a
warning is necessary, it's probably a couple of forecast packages
away. Any precipitation should exit to the east by midnight
Monday night. If an expansion of the Watch area is needed in later
forecasts, it would primarily remain north of Interstate 12.

Regarding temperatures...have undercut blended temperatures for
highs today and tomorrow across most of the area. ECMWF numbers
especially look too warm, as it's going to be difficult to get
15 degrees of warming with low clouds and north winds during the
day today. That would probably require something we don't expect,
a significant amount of sunshine. MET numbers probably going to
end up closer to reality for highs Sunday and Monday, but have
stayed a couple degrees warmer, which fits well with the
neighbors.

Monday night will be flat out cold. Certainly the coldest this
winter, and probably in several years. Current forecast lows for
Tuesday morning are roughly 5 degrees colder than the record lows
for the date at Baton Rouge, McComb, New Orleans and likely other
locations. Likely to be near record low maxima Monday and/or
Tuesday at several locations. More info on that later. 35

LONG TERM (Tuesday and beyond)...

The arctic airmass/surface high pressure area that will be surging
into the western to central Gulf coast region Monday will keep very
cold conditions in place for Tuesday/Mardi Gras even with a chance
of seeing at least partly sunny skies for a change. Highs are only
expected to reach the mid 30s northwest to the low to mid 40s
near the coast. With the very cold overnight lows from Monday
night, wind chill values in the early to mid morning hours are
expected to be in the single digits and teens which will be in our
Wind Chill Advisory criteria of 13 degrees or lower. Any Wind
Chill Advisory probably won't be issued until Monday.

The surface high pressure ridge will start to weaken and modify on
Wednesday as the next major shortwave trough digs southeast from the
southern Rockies into the southern Plains. Strong isentropic lift
over the retreating frontal boundary offshore will bring scattered
to numerous showers and areas of rain Wednesday afternoon and
evening. The airmass may become cold enough for some wintery
precipitation to mix in or have a possible changeover Wednesday
night into Thursday morning, but this is very low confidence at this
point that the cold air and lingering precipitation shield on the
back side of the system will coincide. The shortwave trough and
associated cold front should push through the central Gulf coast
region Thursday night with the precipitation chances decreasing from
west to east Thursday afternoon and evening. It will be a bit warmer
for highs on Thursday, but still on the very cool to cold side, and
lows Thursday night are expected to be quite cold again with lows in
the mid 20s to lower 30s in most areas under partly cloudy skies.
Friday should be dry with ample sunshine, but with rather cool high
temperatures again. 22/35

MARINE...

Will keep Small Craft Advisory in place with Small Craft Exercise
Caution headlines over the lakes. These will likely need continued
tonight, and some sort of headlines likely necessary for most
periods through the workweek. 35

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  41  31  39  29 /   0  10  20  20
BTR  43  34  40  31 /   0  10  30  30
ASD  47  37  48  38 /   0   0  10  20
MSY  47  41  47  40 /   0   0  10  20
GPT  51  39  50  40 /  10   0  10  10
PQL  51  40  52  40 /  10  10  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Winter Storm Watch from late Sunday night through Monday
     afternoon for LAZ034>037-046>048.

GM...Small Craft Advisory until midnight CST tonight for GMZ532-536-
     538-550-552-555-557-570-572-575-577.

MS...Winter Storm Watch from late Sunday night through Monday
     afternoon for MSZ068>071.

GM...Small Craft Advisory until midnight CST tonight for GMZ536-538-
     550-552-555-557-570-572-575-577.

&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 11:46 PM CSTRiver Flood WarningLIXSaint Tammany7 hr
Feb 13, 4:06 AM CSTWinter Storm WatchLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena, West Baton Rouge and 1 more24 hr
Feb 13, 11:33 AM CSTRiver Flood WarningLIXSaint Tammany23 hr

Nearby

River Flood Advisories in Louisiana, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.